MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD COR¿ PX INSTRUMENT; NUCLEIC ACID SAMPLE PREPARATION INSTRUMENT IVD

BECTON DICKINSON & CO. (SPARKS) BD COR¿ PX INSTRUMENT; NUCLEIC ACID SAMPLE PREPARATION INSTRUMENT IVD
Catalog Number 443988
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd cor¿ px instrument, the robot arm continued to move and function while the door was opened.There was no report of adverse impact to the patient or user.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint alleges the bd cor px was being run with the doors open.This issue was confirmed through video files provided for troubleshooting on case (b)(4).Bd service followed up with the customer.The customer was using an off-label method of bypassing the instrument safety door lock mechanism of running the px with the doors open.The customer was told about the safety concern this presents for the employees running the instrument.The customer has agreed they will no longer run the instrument with the doors open.No further troubleshooting was needed on the instrument.This complaint is unable to be confirmed as an instrument failure, and the root cause was a customer workflow issue.No samples were expected to be received as part of this complaint, and therefore no samples were available for returned material investigation.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release for manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed no previous complaints related to this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.

Brand Name
BD COR¿ PX INSTRUMENT
Common Device Name
NUCLEIC ACID SAMPLE PREPARATION INSTRUMENT IVD
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23467063
Report Number1119779-2025-05223
Device Sequence Number21315074
Product Code MAQ
UDI-Device Identifier00382904439880
UDI-Public(01)00382904439880
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P160037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown